MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM BROACH AMISTEM JAKOB SIZE 7; SURGICAL INSTRUMENT FOR HIP SURGERIES

MEDACTA INTERNATIONAL SA AMISTEM BROACH AMISTEM JAKOB SIZE 7; SURGICAL INSTRUMENT FOR HIP SURGERIES
Catalog Number 01.18.10.207
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 december 2018: lot 106268: (b)(4) items manufactured and released on 04-oct-2010.No anomalies found related to the problem.To date, another similar event was reported on this lot.Clinical evaluation performed by medical affairs director: intraoperative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on bone morphology and mechanical properties.In this case, there is no reason to suspect a malfunctioning device.
 
Event or Problem Description
During the primary hip surgery, while broaching the femur in order to implant the stem, the femur fractured.This "casued" a 10 minute delay in the case and the surgeon was able to cable the fracture.The reporter stated he was not certain on reason for fracture, but it occurred while broaching with the #7 broach.Type b femur; not certain on patient bone quality.

Brand Name
AMISTEM BROACH AMISTEM JAKOB SIZE 7
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8173611
Report Number3005180920-2018-01009
Device Sequence Number1279475
Product Code LXH
UDI-Device Identifier07630040752053
UDI-Public07630040752053
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.10.207
Device Lot Number106268
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;